MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon deflation failure occured.The procedure was indicated due to st segment myocardial infarction (stemi).A 15mm x 3.25mm nc quantum apex balloon catheter was advanced to post-dilate a stent n the proximal portion of the vessel.However, during deflation, it was noted that the balloon was unable to deflate using the indeflator.A new indeflator and stopcock were attached to the balloon catheter but still failed to deflate the balloon again.The physician was able to pull the balloon into the guide catheter and remove it from the patient's body.The procedure was completed with this device.There were no patient complications nor injuries reported and patient is doing well.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.Microscopic inspection revealed tip damage.The device was soaked in a water bath for three days to loosen the blood and contrast in the device.Functional testing consisted of using a test inflation device to deflate the balloon.The balloon was able to deflate.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis did not confirm the reported difficulties deflating the balloon.
 
Event or Problem Description
It was reported that balloon deflation failure occured.The procedure was indicated due to st segment myocardial infarction (stemi).A 15mm x 3.25mm nc quantum apex balloon catheter was advanced to post-dilate a stent n the proximal portion of the vessel.However, during deflation, it was noted that the ballon was unable to deflate using the indeflator.A new indeflator and stopcock were attached to the balloon catheter but still failed to deflate the balloon again.The physician was able to pull the balloon into the guide catheter and remove it from the patient's body.The procedure was completed with this device.There were no patient complications nor injuries reported and patient is doing well.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8752439
Report Number2134265-2019-07043
Device Sequence Number19342337
Product Code LOX
UDI-Device Identifier08714729783381
UDI-Public08714729783381
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2022
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0023621898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1